Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS San Angelo, TX

June 3, 2005Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 3, 2005, 5:05 AM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 5:05 AM CDT (10:05 UTC)
Expired
Jun 3, 2005, 8:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 114 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 031004
FFWSJT
TXC105-031300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 AM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 800 AM CDT

* AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
  RAINFALL AMOUNTS OF 3 TO 4 INCHES OVER THE NORTHWEST TIP OF        
  CROCKETT COUNT...NEAR HIGHWAY 67...AND ALONG HEAR HIGHWAY 305      
  SOUTH OF MCCAMEY. AT 5 AM THE STORMS WERE JUST WEST AND NORTHWEST  
  OF IRAAN...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE        
  ADDITIONAL RAINFALL AMOUNTS UP TO 3 INCHES ACROSS NORTHWEST        
  CROCKETT COUNTY THROUGH 8 AM. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF NORTHWEST CROCKETT COUNTY.

FLOODED ROADS FILL UP QUICKLY. DO NOT DRIVE THROUGH WATER OF UNKNOWN 
DEPTH. TURN AROUND. DONT DROWN.


LAT...LON 3107 10231 3091 10184 3064 10167 3108 10130

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:15 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 3, 3:15 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 AM CDT FRI JUN 3 2005

.SHORT TERM...
STRONG SHORTWAVE PUSHING UP THROUGH BIG BEND THIS MORNING WITH
STRONG LIFT AHEAD OF IT. RUC MUCAPES 3500-4000 J/KG AND DEW POINTS
IN UPPER 60S...SO LOTS OF INSTABILITY. MOST OF CONVECTION JUST
WEST OF CWA...FROM ALPINE AND FORT STOCKTON...NORTHWARD TO MIDLAND
AND LUBBOCK...TRAINING NORTHEAST. WEAKER AND MORE SCATTERED
SHOWERS AND THUNDERTORMS WERE ALSO OCCURRING JUST SOUTH OF CWA.
THIS IS SOMEWHAT SURPRISING IN SOME RESPECTS...GIVEN THE STRONG
INSTABILITY WITH SHORTWAVE.

BOTH GFS AND NAM MODELS JUST GRAZE WESTERN CWA CURRENTLY OVER THE
PERMIAN BASIN TO LUBBOCK...WITH PERMIAN BASIN MCS. THEY ALSO HINT
AT MCS DEVELOPMENT WITH THE SECONDARY SCATTERED SHOWERS AND
THUNDERSTORMS TO OUR SOUTH...WITH THE GFS MOST AGGRESSIVE
INDICATING UP TO 1 1/2 INCHES NEAR SONORA BY 7 AM THIS MORNING.
THIS HAS NOT HAPPENED YET...BUT STILL HAVE THE MONITOR POTENTIAL
AS BOTH MODELS BRING STRONG 700 HT UVVS ACROSS CWA DURING THE MORNING
HOURS.

WITH STRONG INSTABILILTY...WILL MENTION SEVERE AND HEAVY RAINFALL
IN ZONES FOR THIS MORNING. WILL LIKELY SEE SEVERE THUNDERSTORM
WATCHES FOR HAIL AND DAMAGING WINDS. THERE IS TRAINING
POTENTIAL...AS CURRENT STORMS IN PERMIAN BASIN ATTEST. HEAVIEST
EARLY MORNING RAINFALL APPEARS TO GRAZE
CROCKETT...IRION...STERLING...NOLAN...FISHER AND HASKELL COUNTIES.
LIFT FROM  SHORTWAVE EXITS CWA BY NOON. KEPT A MENTION OF A SLIGHT
CHANCE/CHANCE OF AFTERNOON STORMS IN BIG COUNTRY AND HEARTLAND
COUNTIES...HOWEVER...WITH OLD THUNDERSTORM OUTFLOW BOUNDARIES.
LEFT OUT RAIN MENTION IN AFTERNOON FOR CONCHO VALLEY AND AREAS
SOUTHWARD.

.LONG TERM...
MOISTURE AND INSTABILITY WILL REMAIN OVER CWA. MENTIONED A SLIGHT
CHANCE/CHANCE OF STORMS SATURDAY/SATURDAY NIGHT AS A WEAK
SHORTWAVE MOVES ACROSS...THEN AGAIN ON MONDAY AFTERNOON/EVENING
FOR ANOTHER SHORTWAVE. CANT RULE OUT ISOLATED STORMS ALL NEXT
WEEK...WITH WEAKLY DIVERGENT PATTERN IN SOUTHWEST FLOW LOFT. LONG
WAVE TROUGH MOVES INTO THE WEST LATE NEXT WEEK...BRINGING ANOTHER
CHANCE OF STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      84  68  94  68 /  70  20  20  30
SAN ANGELO   87  69  94  69 /  60  10  20  40
JUNCTION     87  68  90  68 /  50  20  20  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH FOR
CROCKETT...SCHLEICHER...SUTTON...IRION...AND STERLING COUNTIES
UNTIL 4 AM.

&&

04
Hazardous weather outlook, Jun 2, 3:18 PM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT THU JUN 2 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-032018-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
318 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT
FOR THIS AFTERNOON AND THROUGH MOST OF THE OVERNIGHT HOURS...THE
ATMOSPHERE WILL REMAIN CAPPED DUE TO AN UPPER LEVEL RIDGE ALOFT.
THIS WILL PREVENT THUNDERSTORM DEVELOPMENT THROUGH MOST OF THE
NIGHT. BY LATE TONIGHT A STRONG UPPER DISTURBANCE WILL BEGIN TO
MOVE IN FROM THE WEST. THIS WILL DECREASE THE CAP SIGNIFICANTLY
AND THUNDERSTORMS WILL BEGIN TO DEVELOP BETWEEN 5 AND 7 IN THE
MORNING. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY THE
THUNDERSTORMS SHOULD BE SUPERCELLS WITH LARGE HAIL AND DAMAGING
WINDS. WITH A THUNDERSTORM CAN ROOT INTO THE BOUNDARY
LAYER...THERE COULD BE AN ISOLATED TORNADO. THE AREA TO WATCH
OVERNIGHT LOOKS TO BE ALONG AND WEST OF A LINE FROM OZONA TO SAN
ANGELO TO ABILENE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
STRONG TO SEVERE THUNDERSTORMS SHOULD BE ONGOING TOMORROW MORNING.
ACROSS WEST CENTRAL TEXAS TOMORROW MORNING. THESE WILL MOVE TO THE
EAST THROUGH THE MORNING AND EARLY AFTERNOON. THEY ARE EXPECTED TO
CONTINUE TO INCREASE IN SEVERITY AS THEY MOVE TO THE EAST. IF
THESE MOVE TO THE EAST OF THE AREA EARLY ENOUGH...OTHER
THUNDERSTORMS MAY DEVELOP IN THE LATE AFTERNOON. DURING THE
MORNING THROUGH THE EARLY AFTERNOON...THE THUNDERSTORMS ARE
EXPECTED TO BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS...AND
POSSIBLY AN ISOLATED TORNADO. THE LATE AFTERNOON THUNDERSTORMS
LOOK TO BE MORE HAIL AND WIND PRODUCERS WITH SOMEWHAT LESS THREAT
OF A TORNADO.

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR MUCH OF
THE OVERNIGHT. HOWEVER...SPOTTERS WILL LIKELY BE NEEDED STARTING
EARLY FRIDAY MORNING INTO THE AFTERNOON.

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:04 AM CDTSevere Thunderstorm WarningSJTCrockett41 min
Jun 3, 5:35 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor40 min
Jun 3, 5:51 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green39 min
Jun 3, 6:22 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher53 min
Jun 3, 8:04 AM CDTSevere Thunderstorm WarningSJTMenard, Schleicher41 min
Jun 3, 8:18 AM CDTSevere Thunderstorm WarningSJTKimble, Sutton27 min
Jun 3, 8:44 AM CDTSevere Thunderstorm WarningSJTKimble, Menard31 min
Jun 3, 10:21 AM CDTFlash Flood WarningSJTMenard3 hr
Jun 3, 1:17 PM CDTFlash Flood WarningSJTMenard3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.